Alert archive / Alabama / Wind Advisories in 2022
Wind Advisory 11, NWS Mobile, AL
NWS Mobile, AL issued this wind advisory at Apr 8, 2022, 7:29 AM CDT for 12 counties in Alabama; Escambia County, Okaloosa County, Santa Rosa County, Florida; 5 counties in Mississippi. It took effect at Apr 8, 2022, 10:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 8, 2022, 7:29 AM CDT (12:29 UTC)
- In effect from
- Apr 8, 2022, 10:00 AM CDT
- Expired
- Apr 8, 2022, 7:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Mobile, AL
Counties Baldwin County, AL, Butler County, AL, Choctaw County, AL, Clarke County, AL, Conecuh County, AL, Covington County, AL, Crenshaw County, AL, Escambia County, AL, Mobile County, AL, Monroe County, AL, Washington County, AL, Wilcox County, AL, Escambia County, FL, Okaloosa County, FL, Santa Rosa County, FL, George County, MS, Greene County, MS, Perry County, MS, Stone County, MS, Wayne County, MS
The radar
The Mobile radar (KMOB), 83 km from the middle of the area, began a volume at 12:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 0.5 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2346 m above ground
- 0-6 km bulk shear
- 93 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
238 WWUS74 KMOB 081229 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 729 AM CDT Fri Apr 8 2022 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-082000- /O.NEW.KMOB.WI.Y.0011.220408T1500Z-220409T0000Z/ Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- Including the cities of Butler, Lisman, Silas, Chatom, Millry, Grove Hill, Jackson, Thomasville, Camden, Pine Hill, Homewood, Monroeville, Evergreen, Greenville, Brantley, Luverne, Atmore, Brewton, Flomaton, Andalusia, Opp, Citronelle, Saraland, Stockton, Mobile, Prichard, Theodore, Bay Minette, Daphne, Fairhope, Foley, Spanish Fort, Bayou La Batre, Dauphin Island, Grand Bay, Fort Morgan, Gulf Shores, Orange Beach, Century, Molino, Walnut Hill, Beulah, Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, Jay, Milton, Bagdad, Gulf Breeze, Navarre, Crestview, Destin, Eglin AFB, Fort Walton Beach, Niceville, Seminole, Valparaiso, Wright, Waynesboro, Beaumont, New Augusta, Richton, Leakesville, McLain, Wiggins, and Lucedale 729 AM CDT Fri Apr 8 2022 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...West winds 15 to 25 mph with frequent gusts up to 35 mph expected. * WHERE...Portions of south central and southwest Alabama, northwest Florida and southeast Mississippi. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
2 follow-up statements
594 WWUS74 KMOB 081912 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 212 PM CDT Fri Apr 8 2022 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-090000- /O.CON.KMOB.WI.Y.0011.000000T0000Z-220409T0000Z/ Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- Including the cities of Butler, Lisman, Silas, Chatom, Millry, Grove Hill, Jackson, Thomasville, Camden, Pine Hill, Homewood, Monroeville, Evergreen, Greenville, Brantley, Luverne, Atmore, Brewton, Flomaton, Andalusia, Opp, Citronelle, Saraland, Stockton, Mobile, Prichard, Theodore, Bay Minette, Daphne, Fairhope, Foley, Spanish Fort, Bayou La Batre, Dauphin Island, Grand Bay, Fort Morgan, Gulf Shores, Orange Beach, Century, Molino, Walnut Hill, Beulah, Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, Jay, Milton, Bagdad, Gulf Breeze, Navarre, Crestview, Destin, Eglin AFB, Fort Walton Beach, Niceville, Seminole, Valparaiso, Wright, Waynesboro, Beaumont, New Augusta, Richton, Leakesville, McLain, Wiggins, and Lucedale 212 PM CDT Fri Apr 8 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...West winds 15 to 25 mph with frequent gusts up to 35 mph expected. * WHERE...Portions of south central and southwest Alabama, northwest Florida and southeast Mississippi. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
502 WWUS74 KMOB 090007 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 707 PM CDT Fri Apr 8 2022 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-090115- /O.EXP.KMOB.WI.Y.0011.000000T0000Z-220409T0000Z/ Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- Including the cities of Butler, Lisman, Silas, Chatom, Millry, Grove Hill, Jackson, Thomasville, Camden, Pine Hill, Homewood, Monroeville, Evergreen, Greenville, Brantley, Luverne, Atmore, Brewton, Flomaton, Andalusia, Opp, Citronelle, Saraland, Stockton, Mobile, Prichard, Theodore, Bay Minette, Daphne, Fairhope, Foley, Spanish Fort, Bayou La Batre, Dauphin Island, Grand Bay, Fort Morgan, Gulf Shores, Orange Beach, Century, Molino, Walnut Hill, Beulah, Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, Jay, Milton, Bagdad, Gulf Breeze, Navarre, Crestview, Destin, Eglin AFB, Fort Walton Beach, Niceville, Seminole, Valparaiso, Wright, Waynesboro, Beaumont, New Augusta, Richton, Leakesville, McLain, Wiggins, and Lucedale 707 PM CDT Fri Apr 8 2022 ...WIND ADVISORY HAS EXPIRED... Winds have eased to below advisory criteria. The Wind Advisory has therefore been expired. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this wind advisory went out at Apr 8, 7:03 AM CDT, 26 minutes earlier.
Area forecast discussion, Apr 8, 7:03 AM CDT, 26 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
703 AM CDT Fri Apr 8 2022
.AVIATION...
12Z issuance...VFR conditions will continue across the region
through tonight. A light west to southwest wind this morning will
increase to 15-20 knots across the region after 14-16Z today and
persist into early evening, with frequent gusts to around 30
knots. /22
&&
.PREV DISCUSSION... /issued 509 AM CDT Fri Apr 8 2022/
NEAR TERM UPDATE /Now Through Saturday/...The remainder of the
week looks nice with upper level troughing centered over the east
coast slowly lifting northwest. Surface high pressure building in
from the west will keep dry westerly to northwesterly flow
pumping into the area. Along with this dry air and gusty westerly
up to 30mph today comes a high fire danger which is cover in more
detail in the Fire section below. Another hazard if planning to
visit the area beaches today is that the rip current risk remains
High today and tonight, followed by a Moderate risk on Saturday.
It will also be breezy along the beaches today, with westerly
winds of 20 to 25mph gusting up to 30mph, likely wreaking havoc on
your umbrella. With the much drier airmass in place, the region
will feel more like a desert with an impressive swing in daytime
and nighttime temperatures. Highs today will be mild in the mid
60s to low 70s, followed by overnight lows dropping quickly after
sunset, and bottoming out in the mid 30s to lower 40s. Highs on
Saturday will be a couple of degrees warmer compared to today's
highs. /22
SHORT TERM /Saturday night Through Sunday night/...Dry and mild
weekend on tap.
A broad upper level trough lifts off to the northeast over the
weekend as a ridge slides over the Plains and Midwest. Northwesterly
flow aloft gradually transitions toward a more zonal pattern on
Sunday as the local area remains well south of the upper level
ridge. Ridging aloft amplifies even further by Sunday night as a
trough deepens across the western portion of the CONUS. Meanwhile, a
surface high continues to meander east across the Gulf on Saturday
night and anchors itself over the western Atlantic by late Sunday
night. Surface winds gradually turn southerly on Sunday as the high
nudges east of the local area. Despite increasing onshore flow
through the day on Sunday, PWATs remain below a half inch through at
least Saturday afternoon. The very dry air overhead on Sunday will
lead to zero POPs through the remainder of the weekend. Temperatures
begin to trend warmer over the weekend. Lows fall into the 40s and
50s on Saturday night with 50s and 60s expected by Sunday night.
Highs on Sunday will soar into the upper 70s to low 80s inland with
mid to low 70s at the beaches.
Rip Current Risk increases to HIGH by Sunday night. 07/mb
EXTENDED TERM /Monday Through Thursday/...Another potentially wet
pattern sets up next week.
An upper level ridge slides toward the East Coast as we head into
Monday as a broad trough deepens over the western portion of the
CONUS. A shortwave pivots across the Upper Midwest early on Monday
as another shortwave digs across the Pacific Northwest through the
day on Monday. A subtle shortwave rounding the base of the trough
will lift across northern Mexico as the trough deepens, allowing the
pattern to amplify overhead on Tuesday. Zonal flow aloft transitions
to southwesterly flow on Tuesday as the shortwave approaches and
ridging builds over the southern Gulf. Model guidance (including
ensemble guidance) begins to drastically differ on the evolution of
these shortwaves and location of the trough aloft as we head beyond
Tuesday. That said, we should remain in southwesterly flow aloft
through at least mid-week in this pattern.
Down in the lower levels, a surface high remains anchored over the
western Atlantic through the week, which will allow for deep onshore
flow to set-up across the area. Moisture is ushered back into the
area early in the week with PWATs quickly increasing to 1+ inch by
Monday morning. Isolated rain showers are possible for locations
generally west of the I-65 corridor on Monday afternoon. Coverage
increases by Tuesday and Wednesday with scattered showers and storms
possible with the best coverage west of the I-65 corridor both days.
Best chance for showers and storms will likely occur on Thursday and
Friday as the next cold front approaches the region. That said,
there remains some uncertainty on the timing of the next front given
the uncertainty surrounding the upper level features off to our
west. The warming trend continues as we roll through the week with
highs topping out in the mid to low 80s by mid-week.
Rip Current Risk will likely remain HIGH through at least mid-week.
Expect a bump in surf Tuesday and Wednesday with 5-6 ft breakers
possible. 07/mb
FIRE...A much drier and cooler airmass will continue to filter into
the region as surface high pressure builds in from the west
resulting in a tight pressure gradient across the area. A Red Flag
Warning is in effect from 10 AM this morning to 7 PM this evening
for the western Florida Panhandle and portions of southwest Alabama
and southeast Mississippi due to a combination of low daytime
relative humidity values in the lower 20s, perhaps as low as 15
percent locally, 20 foot winds of 15 to 20mph gusting as high as
30mph, and dry fuels. Relative humidity Saturday will be lower
compared to today, but winds will not be as high across SE MS and SW
AL to be included in a Fire Weather Watch at this time. However, a
Fire Weather Watch is in effect Saturday for the western Florida
Panhandle in the event winds around 15mph are realized. The main
gist is it won't be a good to burn through the remainder of the
week, and better days will come early next week as moisture will
increase Sunday into Monday due to southerly winds returning to the
area. /22
MARINE...A strong to occasional moderate northwesterly to westerly
flow will persist over the bays and sounds through through late
tonight, and then remain moderate through the rest of the week. A
strong northwesterly to westerly flow will persist over the Gulf
through late Saturday night. A moderate to strong onshore flow will
develop early next week as surface high pressure shifts east of the
area. Small Craft Advisories remain in effect through tonight for
the bays and sounds, and for the Gulf through Saturday afternoon. A
moderate to strong onshore flow will develop early next week as
surface high pressure shifts east of the area, with Small Craft
Advisories likely needing to be reissued. /22
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Red Flag Warning from 10 AM this morning to 7 PM CDT this
evening for ALZ052-261>266.
High Rip Current Risk through late tonight for ALZ265-266.
FL...Red Flag Warning from 10 AM this morning to 7 PM CDT this
evening for FLZ201>206.
High Rip Current Risk through late tonight for FLZ202-204-206.
Fire Weather Watch from Saturday morning through Saturday
afternoon for FLZ201>206.
MS...Red Flag Warning from 10 AM this morning to 7 PM CDT this
evening for MSZ075-076-078-079.
GM...Small Craft Advisory until 4 PM CDT Saturday for GMZ650-655-670-
675.
Small Craft Advisory until 4 AM CDT Saturday for GMZ630>636.
&&
This product is also available on the web at:
www.weather.gov/mobThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 3:22 AM CDT | Red Flag Warning | MOB | Baldwin, Mobile, Washington | 16 hr |
Nearby
Wind Advisories in Alabama, 2022Wind Advisories in Mississippi, 2022Wind Advisories in Florida, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.